Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Oct 14, 2012, 11:40 PM EDT for Franklin County, Licking County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 11:40 PM EDT (03:40 UTC)
- Expired
- Oct 15, 2012, 12:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
Counties Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
741
WWUS81 KILN 150340
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 PM EDT SUN OCT 14 2012
OHZ046-055-056-065-150415-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
1140 PM EDT SUN OCT 14 2012
...A LINE OF STRONG SHOWERS WILL AFFECT LICKING...FRANKLIN...
NORTHERN FAIRFIELD AND EASTERN DELAWARE COUNTIES THROUGH 1215 AM
EDT...
AT 1136 PM EDT...RADAR INDICATED STRONG SHOWERS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF OLIVE GREEN TO ALUM CREEK STATE PARK
TO NEW ROME...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLUMBUS...BEXLEY...
GAHANNA...GROVEPORT...JOHNSTOWN...REYNOLDSBURG...SUMMIT STATION...
PICKERINGTON...PATASKALA...BEECHWOOD TRAILS...UTICA AND GRANVILLE
SOUTH.
ALSO...HUBER RIDGE...CENTER VILLAGE...OBETZ...NEW ALBANY...
WHITEHALL...HARTFORD...BLACKLICK ESTATES AND JERSEY ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4002 8219 3991 8228 3993 8246 3985 8247
3985 8325 4016 8302 4037 8292 4035 8275
4028 8274 4027 8252 4027 8248 4025 8247
4024 8218
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Oct 14, 9:38 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 14, 9:38 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 938 PM EDT SUN OCT 14 2012 .SYNOPSIS... LOW PRESSURE WILL DRAG A VIGOROUS COLD FRONT ACROSS THE REGION TONIGHT...BRINGING STRONG WINDS ALONG WITH SHOWERS. AN UPPER TROUGH MAY BRING A FEW MORE SHOWERS ON MONDAY AFTERNOON. HIGH PRESSURE AND DRY AIR WILL MOVE IN FOR MONDAY NIGHT AND TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOW PRESSURE IS CENTERED OVER NORTHERN MICHIGAN WITH A COLD FRONT MOVING INTO OUR WESTERN COUNTIES. WIND SHEAR IS STILL STRONG...BUT INSTABILITY IS WEAK AND THUNDERSTORMS ARE NOT OCCURRING SO WENT WITH CATEGORICAL POPS FOR SHOWERS WHICH SHOULD BE EAST OF THE AREA AFTER MIDNIGHT. SYNOPTIC WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. THOUGH A FEW GUSTS OCCURRING WITH SHOWERS MAY APPROACH CRITERIA...WIDESPREAD WINDS OF 40 KNOTS ARE NO LONGER EXPECTED. WINDS WILL GRADUALLY DIMINISH OVERNIGHT...AS TEMPERATURES FALL TO AROUND 50 FOR LOWS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... SURFACE HIGH PRESSURE WILL BE CENTERED TO THE WEST ON MONDAY...WITH AN UPPER TROUGH PUSHING ACROSS THE ILN AREA. A FEW SHOWERS MAY DEVELOP DURING MONDAY AFTERNOON UNDER A COLD POOL ALOFT. HIGHS AROUND 60 ARE EXPECTED. HIGH PRESSURE AND DRY AIR WILL MOVE ACROSS THE REGION MONDAY NIGHT THROUGH TUESDAY...BRINGING MAINLY CLEAR CONDITIONS. HIGHS ARE EXPECTED TO REACH THE LOWER TO MIDDLE 60S ON TUESDAY. CLOUDS MAY INCREASE TUESDAY NIGHT WHEN A SHORT WAVE IS FORECAST TO MOVE THROUGH THE GREAT LAKES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER LEVEL PATTERN TO UNDER GO A TRANSITION WITH ENERGY FROM THE PACIFIC NORTHWEST DROPPING SE CARVING OUT A DEEP UPPER LOW OVER THE NORTHERN PLAINS ON WEDNESDAY. UPSTREAM RIDGING TO SLIDE EAST ACRS THE GREAT LAKES/OHIO VALLEY ON WEDNESDAY...PROVIDING ABOVE NORMAL TEMPERATURES AND DRY WEATHER. EXPECT HIGHS ON WED TO BE CLOSE TO 10 DEGREES ABOVE NORMAL...RANGING FROM NEAR 70 NORTH TO THE MID 70S SE. NUMERICAL MODEL SOLNS CONTINUE TO DIFFER REGARDING THE POSITION AND SPEED OF THE UPPER LOW. THE ECMWF 00Z SOLN IS FARTHER SOUTH WITH THE LOW AND SLOWER...WHILE THE GFS KEEPS THIS LOW NORTH ACRS THE GREAT LAKES AND IS CONSIDERABLY FASTER. THERE IS CLOSER ENSEMBLE AGREEMENT WITH THE ECMWF SOLN. WILL THEREFORE TREND THE FORECAST CLOSER TO THE ECMWF WITH A SLOWER ONSET OF PRECIPITATION BEGINNING LATE WEDNESDAY NIGHT. WILL HAVE THE HIGHEST POPS THURSDAY INTO THURSDAY NIGHT WITH THE APPROACH AND PASSAGE OF A COLD FRONT. TEMPERATURES ON THURSDAY WILL CONTINUE TO BE ABOVE NORMAL...RANGING FROM THE LOWER 60S NW TO THE UPPER 60S SE. A CHANCE FOR SHOWERS TO CONTINUE FRIDAY INTO NEXT WEEKEND WITH THE AFFECTS OF THE UPPER LOW COMING INTO PLAY. WILL KEEP THE POPS LIMITED TO CHANCE/SLIGHT CHANCE CATEGORIES SINCE CONFIDENCE IS NOT OVERLY HIGH DUE TO MODEL SOLN SPREAD AND THERE WILL LKLY BE NUMEROUS DRY PERIODS IN BETWEEN THE SHOWER ACTIVITY. TEMP WISE...EXPECT READINGS TO COOL BELOW NORMAL LATE IN THE WEEK AND INTO NEXT WEEKEND. HAVE HIGHS ON FRIDAY RANGING FROM NEAR 60 NW TO THE MID 60S SE...IN THE THE MID 50S NW TO THE LOWER 60S SATURDAY AND ONLY IN THE MID AND UPPER 50S SUNDAY. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... DEEPENING LOW PRESSURE OVER NORTHERN MICHIGAN WILL MOVE QUICKLY TO SOUTHWESTERN QUEBEC BY MONDAY MORNING. AS THE LOW PUSHES NORTHEAST...A COLD FRONT WILL MOVE ACROSS THE TAF SITES BETWEEN NOW AND 06Z. MOSAIC RADAR AND LATEST HIGH RESOLUTION MODELS INDICATE THAT A BAND OF MAINLY SHOWERS WILL ACCOMPANY THE FRONT. GUSTY SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT...THEN THEY WILL SHIFT TO THE WEST AND REMAINING GUSTY OVERNIGHT BEHIND FRONTAL PASSAGE. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE SHOWERS WITH A VERY BRIEF PERIOD OF IFR VISIBILITIES POSSIBLE. MODELS CONTINUE TO SHOW WRAP AROUND MOISTURE IN THE CAA PATTERN BEHIND THE LOW AND FRONT...AND THIS SHOULD RESULT IN MVFR CIGS BETWEEN 1000 AND 1500 LATE TONIGHT INTO THE FIRST PART OF MONDAY. DAY TIME HEATING ON MONDAY WILL EVENTUALLY ALLOW THE CEILINGS TO RISE INTO THE VFR CATEGORY. A SURFACE RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD INTO THE REGION MONDAY NIGHT. THIS WILL ALLOW CLOUDS TO SCATTER BY MONDAY EVENING. .OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...HICKMAN
Hazardous weather outlook, Oct 14, 9:26 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 926 PM EDT SUN OCT 14 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 926 PM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. WINDS MAY GUST BETWEEN 30 AND 40 MPH ALONG AND JUST BEHIND A COLD FRONT AS IT MOVES THROUGH THE REGION THIS EVENING INTO THE EARLY MORNING HOURS OF MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 14, 7:40 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT SUN OCT 14 2012
OHZ046-054>056-063>065-150030-
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-LICKING OH-MADISON OH-
PICKAWAY OH-
740 PM EDT SUN OCT 14 2012
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
PICKAWAY...SOUTHEASTERN MADISON...WESTERN
LICKING...FRANKLIN...EASTERN FAYETTE...NORTHWESTERN FAIRFIELD AND
SOUTHEASTERN DELAWARE COUNTIES THROUGH 830 PM EDT...
AT 736 PM EDT...RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM ALUM CREEK STATE PARK TO
URBANCREST TO WASHINGTON COURT HOUSE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND...
SUNBURY...COLUMBUS...MINERVA PARK...WESTERVILLE...GROVE CITY...
WILLIAMSPORT...BEXLEY...GAHANNA...SOUTH BLOOMFIELD...ASHVILLE AND
JOHNSTOWN.
ALSO...GRANDVIEW HEIGHTS...HARRISBURG...URBANCREST...DERBY...
GALENA...PANCOASTBURG...DEER CREEK LAKE AND ORIENT ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3970 8269 3943 8354 3990 8322 4025 8302
4036 8278 4035 8274 4028 8274 4027 8252
4027 8248 4025 8247 4024 8236Special weather statement, Oct 14, 8:18 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT SUN OCT 14 2012
OHZ055-056-065-150100-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
818 PM EDT SUN OCT 14 2012
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
LICKING...SOUTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES
THROUGH 900 PM EDT...
AT 816 PM EDT...RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HARTFORD TO STATE
ROUTE 310 AT STATE ROUTE 161 TO LOCKBOURNE...MOVING NORTHEAST AT 60
MPH.
WIND GUSTS 0F 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AND
ISOLATED THUNDERSTORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CANAL WINCHESTER...
PATASKALA...BEECHWOOD TRAILS...PICKERINGTON...UTICA...BALTIMORE...
GRANVILLE SOUTH...MILLERSPORT...GRANVILLE...FAIRFIELD BEACH...BUCKEYE
LAKE AND HEBRON.
ALSO...ALEXANDRIA...ETNA...KIRKERSVILLE...ST. LOUISVILLE AND
FALLSBURG ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3996 8240 3983 8263 3980 8294 3980 8299
3981 8300 4002 8275 4028 8271 4027 8248
4025 8247 4024 8219 4024 8218 4020 8218Special weather statement, Oct 14, 8:27 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN OCT 14 2012
INZ050-058-059-OHZ034-035-042-043-051-060-150130-
UNION IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-
PREBLE OH-SHELBY OH-
827 PM EDT SUN OCT 14 2012
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SHELBY...
NORTHWESTERN PREBLE...NORTHWESTERN MIAMI...MERCER...DARKE...
AUGLAIZE...WAYNE...NORTHERN FAYETTE AND NORTHERN UNION COUNTIES
THROUGH 930 PM EDT...
AT 824 PM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
19 MILES NORTH OF CHATTANOOGA TO 15 MILES WEST OF NORTH DAYTON TO 25
MILES WEST OF BENTONVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...HAGERSTOWN...COLDWATER...ST. HENRY...UNION CITY...
DUBLIN...CELINA...CAMBRIDGE CITY...ANSONIA...FOUNTAIN CITY AND
CONNERSVILLE.
ALSO...CHATTANOOGA...WABASH...FRANKLIN...NORTH DAYTON...COSMOS...
TAMA...ROSE HILL AND ECONOMY ARE NEAR THE PATH OF THIS LINE OF
SHOWERS.
LAT...LON 4069 8445 4069 8423 4066 8422 4065 8403
4028 8415 3961 8489 3963 8531 3979 8531
3980 8523 4001 8520 4001 8482 4073 8481
4073 8446Local storm report, Oct 14, 8:35 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
835 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 SW KENTON 40.59N 83.68W
10/14/2012 HARDIN OH LAW ENFORCEMENT
ROOF TORN OFF A TRAILER, 40 FT RV LIFTED OFF BLOCKS AND
MOVED
&&
HUGHESLocal storm report, Oct 14, 8:36 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND DMG 2 W DUBLIN 40.12N 83.17W
10/14/2012 FRANKLIN OH TRAINED SPOTTER
10 INCH DIAMETER LIMBS DOWN
&&
HUGHESSpecial weather statement, Oct 14, 11:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 PM EDT SUN OCT 14 2012
OHZ046-055-056-065-150415-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
1140 PM EDT SUN OCT 14 2012
...A LINE OF STRONG SHOWERS WILL AFFECT LICKING...FRANKLIN...
NORTHERN FAIRFIELD AND EASTERN DELAWARE COUNTIES THROUGH 1215 AM
EDT...
AT 1136 PM EDT...RADAR INDICATED STRONG SHOWERS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF OLIVE GREEN TO ALUM CREEK STATE PARK
TO NEW ROME...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLUMBUS...BEXLEY...
GAHANNA...GROVEPORT...JOHNSTOWN...REYNOLDSBURG...SUMMIT STATION...
PICKERINGTON...PATASKALA...BEECHWOOD TRAILS...UTICA AND GRANVILLE
SOUTH.
ALSO...HUBER RIDGE...CENTER VILLAGE...OBETZ...NEW ALBANY...
WHITEHALL...HARTFORD...BLACKLICK ESTATES AND JERSEY ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4002 8219 3991 8228 3993 8246 3985 8247
3985 8325 4016 8302 4037 8292 4035 8275
4028 8274 4027 8252 4027 8248 4025 8247
4024 8218The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:18 PM EDT | Special Weather Statement | ILN | Licking | 42 min |
| Oct 14, 8:27 PM EDT | Special Weather Statement | ILN | Auglaize, Darke, Mercer, Shelby | 63 min |
| Oct 14, 11:43 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.